Alert archive / California / Wind Advisories in 2010

Wind Advisory 18, NWS San Diego, CA

April 11, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 11, 2010, 12:59 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2010, 12:59 PM PDT (19:59 UTC)
Expired
Apr 12, 2010, 9:49 AM PDT
In force
21 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS76 KSGX 111959
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1259 PM PDT SUN APR 11 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH MONDAY...

.A PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE
MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA THROUGH
MONDAY...LINGERING INTO MONDAY NIGHT IN SAN DIEGO COUNTY. WIND
GUSTS WILL LOCALLY EXCEED 50 MPH AT TIMES. STRONGEST WINDS WILL BE
NEAR THE MOUNTAIN CRESTS AND ON THE DESERT SLOPES OF THE MOUNTAINS.

CAZ055-056-060-061-120400-
/O.NEW.KSGX.WI.Y.0018.100411T2000Z-100413T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
1259 PM PDT SUN APR 11 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT MONDAY. 

TIMING: THIS AFTERNOON THROUGH MONDAY AFTERNOON.

WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
MPH.

IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE
LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-120400-
/O.NEW.KSGX.WI.Y.0018.100411T2000Z-100413T1000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
1259 PM PDT SUN APR 11 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

TIMING: THIS AFTERNOON THROUGH MONDAY NIGHT.

WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER 50
MPH.

IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE
LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
3 follow-up statements
731 
WWUS76 KSGX 120317
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
817 PM PDT SUN APR 11 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH
MONDAY...

.A PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO THE
MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA THROUGH MONDAY...
LINGERING INTO MONDAY NIGHT IN SAN DIEGO COUNTY. WIND GUSTS WILL
LOCALLY EXCEED 50 MPH AT TIMES. STRONGEST WINDS WILL BE NEAR THE
MOUNTAIN CRESTS AND ON THE DESERT SLOPES OF THE MOUNTAINS.

CAZ055-056-060-061-121100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
817 PM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT MONDAY. 

TIMING: THROUGH MONDAY AFTERNOON.

WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER
50 MPH.

IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE
LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-121100-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
817 PM PDT SUN APR 11 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

TIMING: THROUGH MONDAY NIGHT.

WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH LOCAL GUSTS OVER
50 MPH.

IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. TREE
LIMBS COULD BREAK...AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
704 
WWUS76 KSGX 120840
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 AM PDT MON APR 12 2010

CAZ055-056-060-061-121700-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
140 AM PDT MON APR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING.

* WINDS: WESTERLY 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. 
  TREE LIMBS COULD BREAK AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-062-121700-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
140 AM PDT MON APR 12 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

* WINDS: WESTERLY 20 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH.

* IMPACTS: TRAVEL FOR HIGH PROFILE VEHICLES WILL BE HAZARDOUS. 
  TREE LIMBS COULD BREAK AND LOOSE OBJECTS COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MACKECHNIE
837 
WWUS76 KSGX 121649
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
949 AM PDT MON APR 12 2010


CAZ058-062-121800-
/O.CAN.KSGX.WI.Y.0018.000000T0000Z-100413T1000Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
949 AM PDT MON APR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

CAZ055-056-060-061-121800-
/O.CAN.KSGX.WI.Y.0018.000000T0000Z-100413T0100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
949 AM PDT MON APR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:30 AM PDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 11, 9:30 AM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT SUN APR 11 2010

.SYNOPSIS...
COOL WEATHER WILL PREVAIL TODAY WITH MOSTLY CLOUDY CONDITIONS WEST
OF THE MOUNTAINS. A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA
LATE TONIGHT AND MONDAY AND BRING A PERIOD OF RAIN AND A SLIGHT
CHANCE OF THUNDERSTORMS. WINDY CONDITIONS WILL OCCUR AT TIMES IN THE
MOUNTAINS AND DESERTS...AND SOME SNOW WILL FALL IN THE
MOUNTAINS...MAINLY IN SAN BERNARDINO COUNTY. FAIR WEATHER WILL
RETURN TUESDAY AS THE SYSTEM MOVES EAST OUT OF THE AREA.
TEMPERATURES WILL REMAIN BELOW NORMAL THE REST OF THIS WEEK...AND
LOW CLOUDS WILL OCCUR AT TIMES NEAR THE COAST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE LAYER WAS A LITTLE OVER 5000 FEET DEEP THIS MORNING...AND LOW
CLOUDS COVERED MOST AREAS W OF THE MTNS AND OVER SOME OF THE COASTAL
MTN SLOPES. A STORM SYSTEM WAS LOCATED NEAR 39N/128W AND WAS MOVING
SLOWLY...THOUGH THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WAS
MOVING SE AND EXTENDED TO ABOUT 30N/130W. RAIN LOOKS QUITE CERTAIN
FOR THIS SYSTEM LATE TONIGHT AND MONDAY MORNING AS THE COLD FRONT
WILL NOT ONLY HOLD TOGETHER WELL...BUT GOOD WARM AIR ADVECTION AHEAD
OF THE FRONT WILL BE FAIRLY STRONG BELOW 700 MB AND CREATE GOOD
LOW-LEVEL UPLIFTING WHERE THE MOISTURE LEVELS ARE HIGHEST.
PRECIPITABLE WATER AMOUNTS OF AROUND AN INCH WILL OCCUR WITH THE
FRONT UNTIL IT PASSES THROUGH SAN DIEGO AROUND 15Z MON. THE
SATURATED MOISTURE LAYER WILL EXTEND FROM NEAR THE SURFACE TO OVER
600 MB...SO THE DESERTS...ESPECIALLY THE HIGH DESERTS...SHOULD HAVE
SOME PRECIP. WITH 30-40 KNOT SW WINDS AT 850 MB...GOOD OROGRAPHICS
WILL OCCUR...AND SOME OF THE S/SW FACING MTNS IN SAN BERNARDINO
COUNTY COULD RECEIVE UP TO 3 INCHES. THE PRECIP WILL INITIALLY BE
STRATIFORM...BUT COLD AIR ALOFT...APPROACHING -24 C AT 500 MB...WILL
FOLLOW THE FRONT...SO SHOWERS AND POSSIBLY AN ISOLATED TSTORM WILL
OCCUR MONDAY AFTERNOON...LINGERING INTO MONDAY EVENING. TOTAL PRECIP
AMOUNTS SHOULD BE 1/2 TO 1 INCH W OF THE MTNS...1 TO 2 IN THE
MTNS...EXCEPT LOCALLY 3 ON THOSE SW SAN BERNARDINO COUNTY
SLOPES...1/4 TO 1/2 INCH IN THE HIGH DESERTS AND 1/10 INCH IN THE
LOWER DESERTS.

FAIR WEATHER WILL RETURN TUESDAY UNDER FLAT WEST FLOW...GRADUALLY
TRANSITING TO SW FLOW BY WED NIGHT AS ANOTHER TROUGH DEEPENS OVER
THE E PAC. THE TROUGH WILL BRING IN OCCASIONAL SHORT WAVES LATE THIS
WEEK/NEXT WEEKEND...BUT RAIN WILL PROBABLY STAY UP THE COAST.
REGARDLESS...TEMPS WILL REMAIN BELOW NORMAL...BREEZY OR EVEN WINDY
CONDITIONS WILL OCCUR IN THE MTNS/DESERTS...AND THE MARINE LAYER
STRATUS SHOULD BE PREVALENT W OF THE MTNS.

A ZONE FORECAST UPDATE WILL BE ISSUED AROUND 1000 AM.

&&

.AVIATION...
111508Z...GENERALLY VFR TODAY EXCEPT FOR THE COASTAL SLOPES ABOVE
FL040 WHERE CLOUDS WILL OBSCURE THE TERRAIN. A DEEP MOIST LAYER WILL
KEEP AREAS OF STRATOCU LAYERED BETWEEN FL035 AND FL060 THROUGH THE
DAY. TAF SITES ALONG THE COAST COULD SCATTER FOR A FEW HOURS BETWEEN
19Z AND 00Z...OTHERWISE BKN-OVC CIGS SHOULD PERSIST BELOW FL060 AND
CLEAR ABOVE. A STORM SYSTEM WILL GRADUALLY BRING A THICKER CLOUD
DECK LAYERED TO FL120...AND LOWER MVFR CIGS/VIS WITH PCPN AFTER 06Z
NEAR KSNA...SPREADING SE AND ARRIVING NEAR KSAN AROUND 12Z MON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...SPECIAL WEATHER STATEMENT...SEE
LAXSPSSGX.

&&

PUBLIC...MAXWELL
AVIATION...JAD
Hazardous weather outlook, Apr 11, 4:00 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN APR 11 2010

CAZ042-043-048-050-055>058-060>062-121200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

A STORM SYSTEM WHICH ORIGINATED IN THE GULF OF ALASKA WILL START TO
MOVE INTO EXTREME SOUTHWESTERN CALIFORNIA LATE TONIGHT. THIS WILL
BRING SHOWERS TO MOST OF THE REGION AND STRONG GUSTY WINDS TO THE
MOUNTAINS AND DESERTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA ON
MONDAY. THIS WILL BRING RAIN TO MOST OF THE REGION AND STRONG GUSTY
WINDS TO THE MOUNTAINS AND DESERTS. THE SNOW LEVEL WILL MOSTLY BE
BETWEEN 5500 AND 6000 FEET. THREE TO SIX INCHES OF SNOW COULD FALL
ABOVE 6000 FEET. THERE WILL BE A SLIGHT CHANCE OF A THUNDERSTORM
WEST OF THE MOUNTAINS...MAINLY EARLY MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:08 PM PDTWinter Weather AdvisorySGXSan Bernardino21 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.